How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistJen Your Own Question
TherapistJen
TherapistJen, LCSW, CPC
Category: Mental Health
Satisfied Customers: 3493
Experience:  Licensed Clinical Social Worker.
64783947
Type Your Mental Health Question Here...
TherapistJen is online now
A new question is answered every 9 seconds

My mother is 83 years old with mylodiplastic syndrom. She

Customer Question

My mother is 83 years old with mylodiplastic syndrom. She has been on cheomo (Dacogen) treatments monthly for about 10 months. She has SEVERE anxiety and Compulsive Disorder. She is always in pain. She has taken 30 mg of Oxicodone daily for the past 8 months or so. She also takes 1 mg Lorazapan 2 - 3 times a day and started on 30 mg of Cymbalta in March. At first this seemed like a miracle drug. That lasted about a month. Her GP upped her dose to 60 mg. She took this dose for about a week. She was nauseous and did not want to take Cymbalta anymore. My father (85 - sole caregiver) lowered her dose back to 30 mg last week. She is refusing to take it anymore. Her GP and hemotologist appear helpful but they claim there is no reason why she should be in so much pain. Her GP referred her to a psychiatrist but her initial meeting with him went very poorly and she refueses to go in for an EMG or even see him again. I live 2000 miles away and want them to move near me but they refuse. She is a very controlling, stubborn woman and my father does not want to "make her mad" but I'm not sure how much more he can take. My sister and I feel that our mom's anxiety is magnifying her pain.
Submitted: 5 years ago.
Category: Mental Health
Expert:  TherapistJen replied 5 years ago.
CoachJenK :

Hi. Welcome. I am a Licensed Master Social Worker with more than 20 years experience working with individuals and families on a variety of issues.

CoachJenK :

While I can't comment on the medication aspect of things, i can offer you support for what is going on.

CoachJenK :

i think you are on target that the anxiety and depression could be causing her increased pain.

CoachJenK :

It is so very hard for you because you live so far away and she refuses to do anything to help herself.

CoachJenK :

if your Dad is okay living like this with her and doesnt want to move closer or place her in assisted living then there might not be more that you could do other than to give him the emotional support when you need it and maybe make some schedule for you and your sister to take turns to go and spend a few days with them.

CoachJenK :

I see you are offline now, but I am here so when you come back on we can chat more.